Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 45, NWS Baltimore/Washington

July 26, 20124 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 26, 2012, 9:56 PM EDT for 4 counties in Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 9:56 PM EDT (01:56 UTC)
Expired
Jul 27, 2012, 12:55 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Harford County, MD

The radar

The Sterling radar (KLWX), 98 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3611 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGUS51 KLWX 270156
FFWLWX
MDC005-013-025-510-270600-
/O.NEW.KLWX.FF.W.0045.120727T0156Z-120727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HARFORD COUNTY IN NORTHERN MARYLAND...
  EAST CENTRAL CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 200 AM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
  ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS   
  NORTHERN BALTIMORE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO    
  2 INCHES CAN BE EXPECTED AS FAR SOUTH AS BALTIMORE CITY.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE BOWLEYS 
QUARTERS...CARNEY...COCKEYSVILLE...MIDDLE RIVER...MILFORD MILL... 
OWINGS MILLS...PARKVILLE...REISTERSTOWN...GWYNNS FALLS...CLIFTON 
PARK...AND BALTIMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3956 7644 3930 7636 3929 7638 3927 7638
      3927 7639 3924 7671 3952 7692 3973 7673
      3973 7648

$$

JRK
2 follow-up statements
463 
WGUS71 KLWX 270331
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 PM EDT THU JUL 26 2012

MDC510-270338-
/O.CAN.KLWX.FF.W.0045.000000T0000Z-120727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE CITY MD-
1131 PM EDT THU JUL 26 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHERN MARYLAND.

LAT...LON 3956 7644 3943 7640 3942 7685 3952 7692
      3973 7673 3973 7648

$$

MDC005-013-025-270600-
/O.CON.KLWX.FF.W.0045.000000T0000Z-120727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-CARROLL MD-BALTIMORE MD-
1131 PM EDT THU JUL 26 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHERN BALTIMORE...EAST CENTRAL CARROLL AND NORTHWESTERN HARFORD
COUNTIES...

AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE WARNED 
AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COCKEYSVILLE...JARRETTSVILLE...KINGSVILLE...REISTERSTOWN AND
TIMONIUM.

ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT CROSS FLOODED ROADWAYS...TURN AROUND 
DONT DROWN.

&&

LAT...LON 3956 7644 3943 7640 3942 7685 3952 7692
      3973 7673 3973 7648

$$

BAJ
316 
WGUS71 KLWX 270455
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1255 AM EDT FRI JUL 27 2012

MDC005-013-025-270505-
/O.CAN.KLWX.FF.W.0045.000000T0000Z-120727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-CARROLL MD-BALTIMORE MD-
1255 AM EDT FRI JUL 27 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
BALTIMORE...EAST CENTRAL CARROLL AND NORTHWESTERN HARFORD COUNTIES...

NO REPORTS OF ISSUES FROM THE HEAVY RAINFALL THIS EVENING AND NO 
MORE HEAVY RAIN IS EXPECTED...THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

LAT...LON 3956 7644 3943 7640 3942 7685 3952 7692
      3973 7673 3973 7648

$$

BAJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:42 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 26, 9:42 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EDT THU JUL 26 2012

.SYNOPSIS...
HEAT AND HUMIDITY WILL REMAIN OVER THE REGION FOR THE NEXT COUPLE
OF DAYS. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND SLOWLY
MOVE THROUGH BY FRIDAY NIGHT. HIGH PRESSURE RETURNS SATURDAY AND
REMAINS INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CANCELLED THE COASTAL FLOOD ADZY. CANCELLED A PORTION OF THE
SEVERE TSTM WATCH...BUT REMAINS IN THE EFFECT FOR THE DC-BALT
METRO AREAS - BACK TOWARD THE BLUE RIDGE AND THE ADJACENT COUNTIES
OF THE NRN SHNDH VLY /THRU 1 AM/.

THE SETTING OF THE SUN HAS PUT A NOTICEABLE DOWNTURN ON THE
INCOMING CONVECTION. ISOLATED POCKETS OF STRONG TO SEVERE
CONVECTION STILL POSSIBLE...ESPECIALLY W/ THE INTENSE LOW LEVEL
JET COINCIDENT W/ THE INCOMING PRECIP. OVERALL...THE SHARP
INTENSITY OF THE INCOMING CONVECTION LINE HOWEVER HAS DISSIPATED.
THE CURRENT TREND OF THE TSTMS ARE NOW NUMEROUS CELLS W/ POCKETS
OF HEAVY RAIN - GUSTY WINDS AND THEY DON'T LAST TOO LONG BY
THEMSELVES.

WILL MONITOR THE TRENDS OF THE NEXT HR-TWO TO DETERMINE IF ANY
SEVERE POTENTIAL REMAINS FOR NRN VA/DC/NERN MD.

FROM PREV DISC...
TOMORROW WILL BE ANOTHER WARM AND MUGGY DAY...THOUGH DEW POINTS
WILL BE LOWER SO ANOTHER HEAT ADVISORY IS NOT ANTICIPATED. WITH A
SURFACE TROF REMAINING OVER THE AREA WE WILL LEAVE THE THREAT OF
STORMS THROUGH THE DAY. ONCE AGAIN...STORMS COULD CONTAIN LOCALLY
GUSTY WINDS AND HAIL.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A COLD FRONT WILL MOVE OFF TO OUR SOUTH FRIDAY NIGHT WHILE AN
UPPER-LEVEL TROUGH REMAINS OVER THE REGION. LEFTOVER SHOWERS AND
T-STORMS FRIDAY EVENING SHOULD DISSIPATE BEHIND THE FRONT OVERNIGHT
FRIDAY. THE BEST CHANCE FOR CONVECTION WILL BE NEAR THE FRONT FRIDAY
EVENING ACROSS LOWER SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT.
GIVEN HIGH AMOUNTS OF INSTABILITY...THERE IS THE THREAT FOR T-STORMS
TO CONTAIN GUSTY WINDS AND HAIL. HUMID CONDITIONS WILL PERSIST
BEHIND THE FRONT DUE TO WEAK AFFECTION. MIN TEMPS WILL RANGE FROM
THE 60S IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY TO THE UPPER
70S/NEAR 80 ACROSS WASHINGTON DC AND BALTIMORE.

THE COLD FRONT WILL STALL OUT JUST TO OUR SOUTHEAST SATURDAY ACROSS
SOUTHEASTERN VIRGINIA. A POTENT UPPER-LEVEL DISTURBANCE ASSOCIATED
WITH THE UPPER TROUGH WILL PASS THROUGH THE AREA SATURDAY AFTERNOON.
DESPITE BEING BEHIND THE BOUNDARY...THE UPPER-LEVEL DISTURBANCE WILL
COMBINE WITH MODERATE INSTABILITY TO CAUSE POSSIBLE SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. MAX TEMPS SATURDAY
WILL STILL TURN OUT QUITE WARM...RANGING FROM THE 80S IN THE POTOMAC
HIGHLANDS TO THE MID 90S NEAR WASHINGTON/BALTIMORE. THE BOUNDARY
WILL REMAIN TO THE SOUTH OVERNIGHT SATURDAY AND ANY T-STORM ACTIVITY
SHOULD DISSIPATE DUE TO THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY THROUGH
SUNDAY NIGHT. DRY AND SEASONABLE CONDITIONS ARE EXPECTED MOST OF THE
TIME. AN ISOLATED T-STORM CANNOT BE RULED OUT ACROSS CENTRAL
VIRGINIA INTO THE POTOMAC HIGHLANDS...BUT EVEN ACROSS THESE AREAS
MOST LOCATIONS WILL BE DRY.

SURFACE HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK. A RETURN FLOW FROM THE SOUTH WILL USHER
IN MORE HUMID CONDITIONS DURING THIS TIME. THE UPPER-LEVEL TROUGH
WILL REMAIN OVERHEAD AND THE COMBINATION OF COOLER AIR ALOFT
ASSOCIATED WITH THE UPPER-LEVEL TROUGH AND WARM MOIST AIR NEAR THE
SURFACE WILL CAUSE MODERATE TO HIGH AMOUNTS OF INSTABILITY. SHOWERS
AND T-STORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. MAX TEMPS WILL BE CLOSE TO
CLIMO.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL BE THE GENERAL CONDITIONS AT THE TERMINALS
TONIGHT AND FRIDAY. ISOLATED TS CB BASES FL050 WITH SFC WINDS
VRBL15G35KT ARE POSSIBLE AT KBWI...KDCA AND KIAD AFTER 06Z
TONIGHT. A BKN-OVC LAYER MAY PERSIST LATER TONIGHT INTO FRIDAY
WITH WIDELY SCT -SHRA / -TS UNTIL 00Z SATURDAY. ANY STORM
APPROACHING THE TERMINAL AREA COULD HAVE HAIL AND VARIABLE GUSTY
WINDS...HOWEVER THE THREAT OF ANY PARTICULAR CELL IMPACTING THE
SITES IS LESS THAN 30 PERCENT.

VFR CONDITIONS ARE EXPECTED MOST OF THE TIME FRIDAY NIGHT THROUGH
SATURDAY NIGHT. T-STORMS ARE POSSIBLE...ESPECIALLY FRIDAY EVENING
AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL.

HIGH PRESSURE WILL BUILD OVER THE TERMINALS SUNDAY BEFORE MOVING OFF
THE COAST DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. A RETURN
FLOW AROUND THE HIGH WILL INCREASE THE CHANCES FOR SHOWERS/T-STORMS
DURING THIS TIME.

&&

.MARINE...
SLY/SWLY FLOW GUSTS 20 TO 25 KT CONTINUE THROUGH THIS EVENING
AS A COLD FRONT APPROACHES FROM THE NORTH AND HIGH PRESSURE
PERSISTS TO THE SOUTH. ISOLATED SCATTERED THUNDERSTORMS WITH
DAMAGING WIND POTENTIAL ARE POSSIBLE TONIGHT. THE SCA CONTINUES
UNTIL 6 PM FOR PORTIONS OF THE WATERS. THIS MAY BE EXTENDED INTO
THE OVERNIGHT HOURS.

A COLD FRONT WILL DROP SOUTH OF THE WATERS FRIDAY NIGHT AND IT WILL
STALL OUT JUST TO THE SOUTH SATURDAY WHILE AN UPPER-LEVEL
DISTURBANCE MOVES THROUGH. SCATTERED T-STORMS ARE POSSIBLE FRIDAY
EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

SURFACE HIGH PRESSURE WILL BUILD OVER THE WATERS SUNDAY THROUGH
SUNDAY NIGHT BEFORE MOVING OFF THE COAST DURING THE EARLY AND MIDDLE
PORTION OF NEXT WEEK. A RETURN FLOW BEHIND THE HIGH WILL INCREASE
THE CHANCES FOR SHOWERS/T-STORMS MONDAY THROUGH THE MIDDLE PORTION
OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY CANCELLED FOR ANNAPOLIS EVEN HEADING
TOWARD THE OVERNIGHT HT CYCLE. POSITIVE ANOMALIES HAVE COME DOWN
TO AROUND A HALF-FOOT - DOWN FROM OVER A FOOT. LEVLS WILL LIKELY
PEAK NEAR 2FT MLLW AT HT IN THE FEW COUPLE OF HRS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ530-531-
     535>539-542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-540-
     541-543.

&&

UPDATE...GMS
PREV DISCUSSION...SDG/BJL
Hazardous weather outlook, Jul 26, 9:30 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT THU JUL 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271530-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
930 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 528 REMAINS IN EFFECT FOR
THE MARYLAND I-95 CORRIDOR PORTIONS OF NORTH CENTRAL VIRGINIA
THROUGH 1 AM FRIDAY.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR ANNE ARUNDEL
COUNTY UNTIL 3 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/CFWLWX/ FOR FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EARLY MORNING HOURS
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271530-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
930 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 528 REMAINS IN EFFECT FOR PORTIONS OF
NORTH CENTRAL MARYLAND...NORTHERN VIRGINA AND THE EASTERN WEST
VIRGINIA PANHANDLE THROUGH 1 AM FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

In the hours before

Local storm report, Jul 26, 8:33 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     2 SW FORT ASHBY         39.48N  78.80W
07/26/2012                   MINERAL            WV   BROADCAST MEDIA

            TREES DOWN NEAR RT 46 AND GEORGES RUN RD

&&

EVENT NUMBER LWX1200984

SMZ
Special weather statement, Jul 26, 8:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT THU JUL 26 2012

VAZ026-027-WVZ050-055-502-504>506-270100-
SHENANDOAH VA-EASTERN PENDLETON WV-HARDY WV-HAMPSHIRE WV-
EASTERN MINERAL WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
ROCKINGHAM VA-
833 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...EASTERN PENDLETON...
HARDY...HAMPSHIRE...EASTERN MINERAL...EASTERN GRANT...WESTERN
PENDLETON AND ROCKINGHAM COUNTIES...

AT 833 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PURGITSVILLE TO 2 MILES SOUTHEAST OF MOOREFIELD TO 6
MILES WEST OF ONEGO...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE ROUGH RUN...UPPER TRACT AND MATHIAS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3878 7952 3885 7954 3890 7951 3890 7946
      3892 7947 3894 7943 3893 7938 3897 7935
      3908 7908 3937 7902 3932 7844 3909 7850
      3906 7855 3905 7851 3886 7856 3859 7920
      3874 7954
TIME...MOT...LOC 0033Z 295DEG 34KT 3924 7892 3903 7894
          3882 7951

JRK
Special weather statement, Jul 26, 8:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT THU JUL 26 2012

MDZ003-004-VAZ027-028-030-031-042-WVZ050-052-053-055-270130-
FREDERICK MD-WASHINGTON MD-SHENANDOAH VA-WARREN VA-CLARKE VA-
JEFFERSON WV-HARDY WV-HAMPSHIRE WV-BERKELEY WV-LOUDOUN VA-
FREDERICK VA-
852 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...WASHINGTON...
SHENANDOAH...WARREN...CLARKE...JEFFERSON...HARDY...HAMPSHIRE...
BERKELEY...LOUDOUN AND FREDERICK COUNTIES...

AT 852 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANTIETAM TO 2 MILES NORTHWEST OF RANSON TO GAINESBORO
TO BAKER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE NEERSVILLE...BRUNSWICK...MILLWOOD PIKE...
STEPHENS CITY...GREENWOOD...STRASBURG...BERRYVILLE...BLUEMONT AND
ROUND HILL.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3951 7749 3920 7762 3912 7776 3887 7835
      3900 7895 3929 7836 3933 7799 3969 7776
TIME...MOT...LOC 0052Z 287DEG 35KT 3940 7771 3930 7786
          3926 7823 3901 7872

JRK
Special weather statement, Jul 26, 9:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT THU JUL 26 2012

MDZ004>007-009>011-013-014-270215-
FREDERICK MD-MONTGOMERY MD-HARFORD MD-CARROLL MD-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-PRINCE GEORGES MD-
ANNE ARUNDEL MD-HOWARD MD-
915 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...
ANNE ARUNDEL AND HOWARD COUNTIES...

AT 915 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DARLINGTON TO LISBON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STEVENSON...LUTHERVILLE...HYDES...
GRANITE...RUXTON...RIDERWOOD...GLEN ARM...FORK...DANIELS AND PIMLICO.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3930 7630 3938 7633 3931 7632 3929 7638
      3923 7638 3919 7644 3924 7655 3922 7654
      3921 7654 3924 7663 3910 7684 3913 7694
      3924 7705 3927 7713 3933 7718 3933 7723
      3971 7623 3958 7609 3949 7610 3946 7605
TIME...MOT...LOC 0115Z 310DEG 21KT 3963 7617 3930 7705
Local storm report, Jul 26, 9:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
937 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     1 S UPPERCO             39.55N  76.84W
07/26/2012                   BALTIMORE          MD   911 CALL CENTER

            TREE DOWN ON RT 30 SOUTH OF CARROLL COUNTY LINE.

&&

EVENT NUMBER LWX1200985

SMZ
Special weather statement, Jul 26, 9:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT THU JUL 26 2012

VAZ042-052-501-270215-
NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
LOUDOUN VA-
945 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND LOUDOUN COUNTIES...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF ST.
LOUIS...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE OATLANDS...ARCOLA...BRAMBLETON...
BROADLANDS...DULLES INTERNATIONAL AIRPORT...SOUTH RIDING...ASHBURN
AND COUNTRYSIDE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3904 7735 3887 7751 3882 7755 3894 7791
      3917 7781
TIME...MOT...LOC 0146Z 285DEG 55KT 3899 7774

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:17 PM EDTSpecial Weather StatementLWXCarroll28 min
Jul 26, 8:31 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick, Harford44 min
Jul 26, 8:52 PM EDTSpecial Weather StatementLWXWashington38 min
Jul 26, 9:15 PM EDTSpecial Weather StatementLWXBaltimore, Harford, Howard, City of Baltimore60 min
Jul 26, 9:26 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore49 min
Jul 26, 10:15 PM EDTSpecial Weather StatementLWXAnne Arundel, Harford, Prince George's, City of Baltimore30 min
Jul 26, 10:18 PM EDTSpecial Weather StatementLWXAnne Arundel27 min
Jul 26, 10:29 PM EDTSpecial Weather StatementLWXCalvert31 min
Jul 26, 10:44 PM EDTSpecial Weather StatementLWXCharles46 min
Jul 27, 1:19 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more15 hr

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.